Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 5, NWS Marquette, MI

May 25, 2021Alger County, Delta County, Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 25, 2021, 9:30 PM EDT for Alger County, Delta County, Menominee County, Michigan. It was in force for 45 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2021, 9:30 PM EDT (01:30 UTC)
Expired
May 25, 2021, 10:15 PM EDT
In force
45 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alger County, MI, Delta County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 114 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:30 PM EDTTSTM WND DMG2 N Escanaba, MITREE DOWN, NOT BLOCKING THE ROAD. TIME ESTIMATED BY RADAR.
May 25, 9:30 PM EDTTSTM WND DMG2 S Birch Creek, MITREES DOWN OVER POWER LINES JUST NORTH OF MENOMINEE.
May 25, 9:30 PM EDTTSTM WND DMG2 Se Schaeffer, MITREE DOWN BLOCKING THE ROAD. TIME ESTIMATED BY RADAR.
May 25, 9:30 PM EDTTSTM WND DMG3 Ene Hyde, MITREE DOWN.
May 25, 9:30 PM EDTTSTM WND DMGEscanaba, MIPART OF A ROOF BLEW OFF OF A BUILDING. DEBRIS BLOCKING THE ROAD. TIME ESTIMATED BY RADAR.
May 25, 9:30 PM EDTTSTM WND DMGEscanaba, MITREE DOWN ON A TRUCK. TIME ESTIMATED BY RADAR.
May 25, 9:30 PM EDTTSTM WND DMGEscanaba, MIUPPCO MAP SHOWS WIDESPREAD POWER OUTAGES THROUGHOUT THE WESTERN HALF OF DELTA COUNTY. MORE THAN 2000 CUSTOMERS WITHOUT POWER, MOST CONCENTRATED IN ESCANABA. TIME ESTIMATED BY RADAR.
May 25, 9:30 PM EDTTSTM WND GST 52Escanaba, MIAWOS STATION KESC DELTA CO. AIRPORT.
May 25, 9:35 PM EDTTSTM WND GST 422 Ene Ford River, MIMEASURED AT A PERSONAL WEATHER STATION.
May 25, 10:00 PM EDTMARINE TSTM WIND 41Fairport, Mi, MIGLOS WEATHER STATION FPTM4, 6 S FAYETTE. DELAYED REPORT.
May 25, 10:03 PM EDTTSTM WND GST 422 Se Rapid River, MIMESONET STATION STOM4 2 SE RAPID RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:53 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

772 
WUUS53 KMQT 260130
SVRMQT
MIC003-041-109-260215-
/O.NEW.KMQT.SV.W.0005.210526T0130Z-210526T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Marquette MI
930 PM EDT Tue May 25 2021

The National Weather Service in Marquette has issued a

* Severe Thunderstorm Warning for...
  Delta County in south central Upper Michigan...
  Southeastern Menominee County in south central Upper Michigan...
  South central Alger County in north central Upper Michigan...

* Until 1015 PM EDT/915 PM CDT/.

* At 928 PM EDT/828 PM CDT/, severe thunderstorms were located along
  a line extending from Rock to 9 miles north of Cedar River to 6 
  miles northwest of Menominee, moving east at 40 mph. Trained 
  weather spotters reported wind gusts to near 60 mph with this line 
  of storms.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Rock around 935 PM EDT.
  U.S. 41 between Trenary and Rapid River around 940 PM EDT.

Other locations in the path of these severe thunderstorms include 
Ford River, Escanaba, Gladstone, and Point Detour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4511 8766 4523 8773 4552 8737 4613 8724
      4625 8662 4616 8661 4615 8649 4576 8645
      4579 8641 4557 8652 4543 8668 4542 8680
      4546 8688 4565 8681 4559 8695 4562 8706
      4541 8724 4540 8736 4516 8759 4510 8759
TIME...MOT...LOC 0128Z 259DEG 37KT 4607 8717 4554 8728 4517 8774 

HAIL...<.75IN
WIND...60MPH
 
$$

RJC
2 follow-up statements
165 
WWUS53 KMQT 260155
SVSMQT

Severe Weather Statement
National Weather Service Marquette MI
955 PM EDT Tue May 25 2021

MIC109-260204-
/O.CAN.KMQT.SV.W.0005.000000T0000Z-210526T0215Z/
Menominee MI-
955 PM EDT Tue May 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENOMINEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central Upper Michigan.

LAT...LON 4546 8688 4555 8685 4558 8680 4565 8681
      4559 8695 4561 8702 4588 8689 4619 8695
      4625 8663 4616 8661 4615 8649 4590 8649
      4586 8646 4576 8645 4579 8641 4553 8656
      4543 8669 4542 8680
TIME...MOT...LOC 0154Z 259DEG 37KT 4612 8682 4559 8693 4522 8739 

$$

MIC003-041-260215-
/O.CON.KMQT.SV.W.0005.000000T0000Z-210526T0215Z/
Delta MI-Alger MI-
955 PM EDT Tue May 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN DELTA AND SOUTH CENTRAL ALGER COUNTIES...

At 954 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of U.S. 41 between Trenary and Rapid
River to 13 miles southeast of Escanaba to 12 miles west of Ephraim,
moving east at 45 mph. Trained weather spotters have reported wind 
gusts to near 60 mph with this line of thunderstorms, and there have 
been numerous reports of downed trees between Bark River and 
Escanaba.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Point Detour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4546 8688 4555 8685 4558 8680 4565 8681
      4559 8695 4561 8702 4588 8689 4619 8695
      4625 8663 4616 8661 4615 8649 4590 8649
      4586 8646 4576 8645 4579 8641 4553 8656
      4543 8669 4542 8680
TIME...MOT...LOC 0154Z 259DEG 37KT 4612 8682 4559 8693 4522 8739 

HAIL...<.75IN
WIND...60MPH
 
$$

RJC
372 
WWUS53 KMQT 260211
SVSMQT

Severe Weather Statement
National Weather Service Marquette MI
1011 PM EDT Tue May 25 2021

MIC003-041-260221-
/O.EXP.KMQT.SV.W.0005.000000T0000Z-210526T0215Z/
Delta MI-Alger MI-
1011 PM EDT Tue May 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELTA AND SOUTH
CENTRAL ALGER COUNTIES WILL EXPIRE AT 1015 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central Upper Michigan.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Marquette.

LAT...LON 4546 8688 4555 8685 4558 8680 4565 8681
      4559 8695 4561 8702 4588 8689 4619 8695
      4625 8663 4616 8661 4615 8649 4590 8649
      4586 8646 4576 8645 4579 8641 4553 8656
      4543 8669 4542 8680
TIME...MOT...LOC 0211Z 259DEG 37KT 4615 8661 4562 8672 4525 8718 

$$

RJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:57 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 25, 7:57 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
757 PM EDT Tue May 25 2021

.SHORT TERM...(This evening through Wednesday)
Issued at 500 PM EDT TUE MAY 25 2021

A small complex of thunderstorms moved through Menominee County
around noon today. The outflow boundary left behind seems to be
focusing additional thunderstorm development this afternoon. An
isolated thunderstorm also developed over northern Marquette County
and passed just south of Big Bay then developed a decent meso over
central Lake Superior. Overall, observed thunderstorm trends
indicate a more favorable environment for severe storms across the
northwestern CWA where storms have struggled to develop. Recent
visible satellite shows cumulus clearing across the western CWA with
storms developing along the cold front near Duluth, MN.

The cold front is the main item of interest in the near term with
potential for severe thunderstorms this evening. The convective
environment in place at the moment is characterized by MUCAPE around
2000 J/kg and about 50 knots of effective bulk shear. Hodographs are
fairly long but they are straight indicating a predominantly
wind/hail threat with the strongest storms this evening. DCAPE
values around 1000-1200 J/kg combined with an increasingly linear
radar appearance suggests the wind threat is probably greater than
the hail threat for our area. The strongest storms are expected
across the west where timing is more favorable. The cold front isn't
expected to reach Marquette county until 8-9 PM when CAPE should be
too small to support severe thunderstorms.

A secondary cold front moves through early Wednesday morning
bringing a much stronger push of cold air with it. This push of cold
air seems marginally cold enough for lake-induced instability
to mix stronger winds down from aloft resulting in a chilly and
blustery morning. Lake-induced instability is also adequate for an
overcast cloud deck on Wednesday morning, but increasingly dry air
aloft should allow clouds to scatter out by the afternoon.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 421 PM EDT TUE MAY 25 2021

A cold front will sweep though the area from the northwest early
Wednesday morning with much cooler and drier air behind it along
with gusty northwesterly winds, particularly in the east. Temperatures
will only be in the 40s and 50s tomorrow, warmest south. Mixing in
the west will bring afternoon humidity down close to 30 percent
though this area faired better than most of the U.P with
precipitation over the last 24 hours.

Beyond tomorrow the main concerns will be fire weather conditions
and the likely frost/freeze over at least the interior west at night
though the end of the work week as a strong surface high moves
though Ontario into Quebec with dry downslope flow continuing to
move into the area. Afternoon humidity will likely fall into the 25
to 35 percent range away from Lake Superior with the lowest RH over
the interior. The dry air will also allow for good radiational
cooling at night with temperatures falling to near and below
freezing away from the Great Lakes.

A low pressure will move though the region on Thursday and Thursday
night but models have been trending further south with the system.
The more southerly track and dry low level flow into the U.P will
limit any precipitation prospects.

Upper level ridging builds into the area for Saturday with
returning southerly flow and high temperatures warming into the
60s and low 70s. The next trough approaches Sunday with
precipitation chances for Sunday into Monday.
&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 738 PM EDT TUE MAY 25 2021

Latest trends suggest showers have ended for the terminals and VFR
conditions should persist through tonight. Much cooler air
flowing over Lake Superior is expected to result in an overcast
MVFR cloud deck at all TAF sites Wednesday morning. Drier air
aloft moves in during the day on Wednesday with clouds expected to
scatter out by the afternoon. &&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 500 PM EDT TUE MAY 25 2021

Areas of dense fog may remain and develop across the lake as a warm
and moist air from the Gulf moves over the lake this evening.
However, fog should diminish overnight as winds increase and a drier
air mass moves over the lake. SW winds increase to 20-25 knots near
sunset with gusts to 30 knots. Winds veer northwesterly behind a
secondary cold front with gusts a few gale force gusts expected
across eastern Lake Superior on Wednesday. Winds are expected
to decrease Wednesday night, with gusts becoming 20 knots or less by
Thursday and remaining that way through the weekend.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...EK
LONG TERM...NL
AVIATION...Voss
MARINE...EK
Hazardous weather outlook, May 25, 5:18 AM EDT, 16 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
518 AM EDT Tue May 25 2021

MIZ001>007-009>014-084-085-261200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
518 AM EDT Tue May 25 2021 /418 AM CDT Tue May 25 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today into this evening.
Isolated severe storms, producing damaging winds or large hail,
are possible this afternoon and early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor lakeshore flooding and minor beach erosion are possible
along the Lake Superior beaches east of Munising Wednesday
afternoon and early evening.

Frost is possible across the interior of Upper Michigan Wednesday
night, especially over the west half of Upper Michigan where
temperatures may slip below freezing.

Widespread frost is expected across the interior of Upper Michigan
Friday night. A freeze is likely across interior western Upper
Michigan where temperatures may fall to as low as the mid 20s.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

LSZ162-240>251-263>267-261200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
518 AM EDT Tue May 25 2021 /418 AM CDT Tue May 25 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today into this evening.
Isolated severe storms, producing strong winds or large hail, are
possible this afternoon and early this evening.

Patches of dense fog are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few northwest gale force gusts to 35 knots are possible over
eastern Lake Superior on Wednesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-261200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
518 AM EDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms today into early this
evening. An isolated severe storm, producing strong winds or
large hail, is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Rolfson

In the hours before

Local storm report, May 25, 7:28 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
728 PM EDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     IRONWOOD AIRPORT        46.52N 90.12W
05/25/2021  M41 MPH          GOGEBIC            MI   AWOS

            AWOS STATION KIWD IRONWOOD AIRPORT.

&&

RJC
Local storm report, May 25, 7:34 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
734 PM EDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     MARINE TSTM WIND SUPERIOR GRAND TRAVERSE 47.18N 88.24W
05/25/2021  M49 MPH          HOUGHTON           MI   MESONET

            MESONET STATION GTRM4 SUPERIOR GRAND
            TRAVERSE BAY.

&&

RJC
Special weather statement, May 25, 8:32 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Marquette MI
832 PM EDT Tue May 25 2021

MIZ011>013-260130-
Delta MI-Dickinson MI-Menominee MI-
832 PM EDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON...WESTERN
DELTA AND MENOMINEE COUNTIES UNTIL 930 PM EDT/830 PM CDT/...

At 831 PM EDT/731 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Iron Mountain to 14
miles northwest of Wausaukee to near Langlade, Wisconsin. Movement
was east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Escanaba, Marinette, Menominee, Iron Mountain, Kingsford, Gladstone,
Norway, Rapid River, Stephenson, Powers, La Branche, Cedar River,
Hermansville, Foster City, Bagley, Ford River, Wilson, Spalding,
Niagara and Bark River.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT/1000
PM CDT/ for south central Upper Michigan.

LAT...LON 4511 8766 4520 8774 4537 8766 4535 8789
      4550 8779 4561 8778 4566 8783 4568 8778
      4575 8788 4579 8810 4587 8807 4597 8812
      4598 8725 4603 8688 4561 8691 4558 8712
      4541 8726 4540 8736 4516 8759 4509 8760
TIME...MOT...LOC 0031Z 263DEG 47KT 4588 8799 4545 8820 4519 8865

RJC
Local storm report, May 25, 8:36 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
836 PM EDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND GST     STANNARD ROCK LIGHTHOUS 47.18N 87.22W
05/25/2021  M59 MPH          LSZ266             MI   C-MAN STATION

            C-MAN STATION STDM4, 27 ESE KEWEENAW POINT.

&&

RJC
Local storm report, May 25, 8:39 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
839 PM EDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND GST     1 NW KINGSFORD          45.82N 88.12W
05/25/2021  M51 MPH          DICKINSON          MI   ASOS

            ASOS STATION KIMT KINGSFORD.

&&

RJC
Special weather statement, May 25, 9:23 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Marquette MI
923 PM EDT Tue May 25 2021

MIZ005-012-013-260215-
Marquette MI-Delta MI-Menominee MI-
923 PM EDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR DELTA...EASTERN MENOMINEE AND
SOUTHEASTERN MARQUETTE COUNTIES UNTIL 1015 PM EDT/915 PM CDT/...

At 923 PM EDT/823 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Rock to 7 miles north
of Cedar River to 9 miles southeast of Crivitz. Movement was east at
40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Escanaba, Menominee, Gladstone, Rapid River, Nahma, Garden, Garden
Corners, Rock, Cedar River, Point Detour, U.S. 41 between Trenary and
Rapid River, Isabella, Fayette, Ford River, Bark River, Brampton,
Ensign, Cornell, Gourley and Ingalls.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT/1000
PM CDT/ for south central Upper Michigan.

LAT...LON 4520 8774 4535 8765 4551 8745 4612 8732
      4616 8711 4616 8650 4590 8649 4589 8646
      4562 8652 4541 8678 4546 8688 4564 8681
      4560 8694 4562 8706 4555 8716 4541 8726
      4540 8736 4512 8761 4511 8767
TIME...MOT...LOC 0123Z 259DEG 37KT 4606 8728 4552 8740 4515 8786

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:18 PM EDTSpecial Marine WarningMQT87 min
May 25, 8:32 PM EDTSpecial Weather StatementMQTDelta, Menominee58 min
May 25, 8:57 PM EDTSpecial Marine WarningMQT63 min
May 25, 9:23 PM EDTSpecial Weather StatementMQTDelta52 min
May 25, 9:36 PM EDTSpecial Marine WarningMQT54 min
May 25, 10:00 PM EDTSpecial Weather StatementMQTSchoolcraft30 min
May 26, 5:23 AM EDTBeach Hazards StatementMQTAlger, Marquette17 hr
May 26, 7:10 AM EDTGale WarningMQT13 hr
May 26, 11:03 AM EDTSmall Craft AdvisoryMQT15 hr
May 26, 3:44 PM EDTFrost AdvisoryMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more16 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.